Alert archive / Alabama / Wind Advisories in 2015
Wind Advisory 10, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Dec 28, 2015, 2:02 PM CST for 19 counties in Alabama. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2015, 2:02 PM CST (20:02 UTC)
- Expired
- Dec 28, 2015, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Bibb County, AL, Chilton County, AL, Dallas County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lowndes County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS74 KBMX 282002 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 202 PM CST MON DEC 28 2015 ...WINDY CONDITIONS EXPECTED TODAY... ALZ011>015-022>025-030>035-039>042-290000- /O.EXP.KBMX.WI.Y.0009.000000T0000Z-151228T2000Z/ /O.NEW.KBMX.WI.Y.0010.151228T2002Z-151229T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS- AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE 202 PM CST MON DEC 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WINDS WILL GUSTS THROUGH THE AFTERNOON HOURS * WINDS...SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH * IMPACTS...THESE WINDS MAY BLOW DOWN WEAKEN TREES...ESPECIALLY DUE TO SATURATED GROUND CONDITIONS. HIGH PROFILE VEHICLES WILL HAVE A STRONG CROSS WIND TRAVELING IN AND EAST OR WEST DIRECTION PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ017>021-026>029-036>038-043>050-290000- /O.CON.KBMX.WI.Y.0009.000000T0000Z-151229T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 202 PM CST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WINDS WILL GUSTS THROUGH THE AFTERNOON HOURS * WINDS...SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH * IMPACTS...THESE WINDS MAY BLOW DOWN WEAKEN TREES...ESPECIALLY DUE TO SATURATED GROUND CONDITIONS. HIGH PROFILE VEHICLES WILL HAVE A STRONG CROSS WIND TRAVELING IN AND EAST OR WEST DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:11 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 28, 12:11 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1211 PM CST MON DEC 28 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... 1145AM MESOSCALE WEATHER UPDATE. ANY REMAINING LIMITED SEVERE THREAT IS NOW ACROSS OUR EXTREME SOUTHEASTERN COUNTIES IN THE SHORT-TERM...WHERE CELLS WITH TRANSIENT ROTATION MAY CLIP THE SERVICE AREA ALONG AND SOUTHEAST OF THE I-85 CORRIDOR. ELSEWHERE...STABILITY IS EVIDENT DUE TO POOR LAPSE RATES AND A SHIELD OF RAIN. SURFACE AND LOW- LEVEL WINDS ARE BEGINNING TO VEER AS WELL. SO...WE HAVE REMOVED SEVERE WEATHER FROM THE FORECAST THROUGH THE REMAINDER OF TODAY. RAIN AND POSSIBLY AN EMBEDDED THUNDERSTORM IS EXPECTED TO CONTINUE...ENDING WEST-TO- EAST THROUGH THE AFTERNOON AND INTO EVENING. 89/SATTERWHITE && .AVIATION... 18Z TAF DISCUSSION. RAIN SHIELD AHEAD OF APPROACHING FRONTAL BOUNDARY WILL CONTINUE TO PUSH EASTWARD ACROSS THE AREA THRU THE REMAINDER OF THE DAY AND WILL CAUSE VISIBILITY REDUCTIONS AT TIMES. RAIN WILL COME TO AN END FROM WEST TO EAST STARTING IN TCL AT APPROXIMATELY 19Z. HOWEVER SOME RAIN MAY LINGER THRU THE NIGHT IN THE FAR SOUTHEAST AS THE BOUNDARY BEGINS TO TO STALL. SOUTHERLY WINDS WILL CONTINUE TO GUST UPWARDS OF 25-30 KTS THIS AFTERNOON BEFORE FINALLY SUBSIDING THIS EVENING. AS FOR CIGS...THEY WILL LIKELY REMAIN MVFR WITHIN THE RAIN SHIELD. BASED ON OBSERVATIONS TO THE WEST ACROSS MS WE COULD SEE A PERIOD OF VFR BEHIND THE RAIN THIS EVENING BEFORE LOW STRATUS RETURNS.. 19 && .FIRE WEATHER... A MOIST AND WET WEATHER PATTERN WILL CONTINUE THROUGH MIDWEEK. THERE ARE NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 62 52 58 43 / 20 10 90 100 30 ANNISTON 49 65 55 61 45 / 30 10 100 100 40 BIRMINGHAM 46 62 53 59 43 / 20 10 100 100 20 TUSCALOOSA 46 63 53 59 42 / 10 10 100 80 20 CALERA 46 63 55 60 45 / 20 10 100 100 30 AUBURN 56 66 60 67 52 / 40 20 80 100 70 MONTGOMERY 52 67 60 67 51 / 30 10 80 100 60 TROY 57 69 63 70 53 / 50 20 60 100 70 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...CHILTON...DALLAS...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LOWNDES...MARENGO...MARION...PERRY... PICKENS...SHELBY...SUMTER...TUSCALOOSA...WALKER...WINSTON. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: BARBOUR...BLOUNT...BULLOCK...CALHOUN...CHAMBERS... CHEROKEE...CLAY...CLEBURNE...COOSA...ELMORE...ETOWAH...LEE... MACON...MONTGOMERY...PIKE...RANDOLPH...RUSSELL...ST. CLAIR... TALLADEGA...TALLAPOOSA. FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING COUNTIES: CALHOUN...CHEROKEE...CLAY...CLEBURNE...ETOWAH... RANDOLPH...ST. CLAIR...TALLADEGA. FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: BLOUNT...FAYETTE...JEFFERSON...LAMAR...MARION... SHELBY...WALKER...WINSTON. &&
Hazardous weather outlook, Dec 28, 11:20 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 AM CST MON DEC 28 2015 ALZ011>015-017>050-292030- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1120 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. SOUTHERLY WINDS WILL GUST AT TIMES INTO THE 30 TO 40 MPH RANGE. THIS WIND MAY TOPPLE WEAKER TREES OR SNAP LIMBS...ESPECIALLY DUE TO THE SATURATED CONDITIONS. THERE IS A VERY LIMITED THREAT DAMAGING STRAIGHT LINE WINDS OR A TORNADO...SOUTH OF A LINE FROM SELMA TO HEFLIN. THE THREAT WILL END BY AROUND 3 PM. ADDITIONAL RAINFALL OF UP TO ONE AND A HALF INCHES IS FORECAST TO OCCUR ACROSS CENTRAL ALABAMA TODAY. WITH SATURATED GROUND AND ELEVATED CREEKS...ADDITIONAL HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HOWEVER...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. DUE TO RECENT HEAVY RAIN AND ADDITIONAL RAINFALL TODAY...RIVER FLOODING WILL CONTINUE IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY RAINFALL WEDNESDAY INTO EARLY THURSDAY. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED WITH ISOLATED AMOUNTS UP TO 3 INCHES. THIS COULD LEAD TO THE POTENTIAL FOR LOCALIZED FLASH FLOODING. DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL EXPECTED TODAY AND AGAIN ON WEDNESDAY AND THURSDAY...RIVER FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY.
In the hours before
Local storm report, Dec 28, 10:50 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1050 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM NON-TSTM WND DMG LUPTON 33.94N 87.40W
12/28/2015 WALKER AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON JONES ROAD...JUST OFF
HIGHWAY 5...IN THE LUPTON COMMUNITY. RECORDED WIND GUSTS
TO 41MPH.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:11 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 8 hr |
| Dec 28, 11:26 AM CST | Areal Flood Advisory | BMX | Fayette, Marion, Walker, Winston | 2 hr |
| Dec 28, 1:11 PM CST | Areal Flood Advisory | BMX | Jefferson, Shelby | 2 hr |
| Dec 28, 2:27 PM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Elmore, Lee, Macon, Montgomery and 2 more | 2 hr |
| Dec 28, 3:45 PM CST | Tornado Warning | BMX | Bullock, Lee, Russell | 22 min |
| Dec 28, 4:29 PM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Chambers, Lee, Macon, Russell | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.